MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-4254
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hemothorax (1896); Low Blood Pressure/ Hypotension (1914); Pneumothorax (2012)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced low blood pressure during the deep brain stimulation (dbs) implantable pulse generator (ipg) procedure.X-ray images taken revealed a pneumothorax and hemothorax approximately one liter in volume in the right lung.The physicians assessment noted that he experienced difficulties tunneling subcutaneously crossing of the neck and possibly damaged the blood vessels and parietal pleura.The patient underwent a blood transfusion, a chest tube was placed, was stabilized and placed in intensive care unit (icu).It was noted that the patient is thin, and the physician has only used the boston scientific tunneling tool seven prior times, however, has experience with competitors similar tools.Physical analysis of the dbs tunneler was not performed as it was disposed by the facility.The drain was removed several days later, and the patient is doing well.

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key19378197
Report Number3006630150-2024-03318
Device Sequence Number7689407
Product Code MHY
UDI-Device Identifier08714729896104
UDI-Public08714729896104
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Model NumberDB-4254
Device Catalogue NumberDB-4254
Device Lot Number31853809
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale